Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 15, 2015, 3:23 AM CDT for 19 counties in North Dakota. It took effect at Apr 15, 2015, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 3:23 AM CDT (08:23 UTC)
- In effect from
- Apr 15, 2015, 4:00 AM CDT
- Expired
- Apr 15, 2015, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3724 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS73 KBIS 150823 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 323 AM CDT WED APR 15 2015 ...WINDY CENTRAL AND EAST TODAY INTO EARLY THIS EVENING... .SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH OVER CENTRAL NORTH DAKOTA WILL CONTINUE TO SPREAD INTO THE JAMES RIVER VALLEY THIS MORNING. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON BEFORE SLOWLY DIMINISHING FROM WEST TO EAST AS A COLD FRONT APPROACHES THE AREA. THE WINDY CONDITIONS WILL MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-160000- /O.NEW.KBIS.WI.Y.0012.150415T0900Z-150416T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 323 AM CDT WED APR 15 2015 /223 AM MDT WED APR 15 2015/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...TODAY THROUGH EARLY THIS EVENING. * WINDS...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJS
2 follow-up statements
062 WWUS73 KBIS 152027 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 327 PM CDT WED APR 15 2015 ...WINDY CENTRAL AND EAST TODAY INTO EARLY THIS EVENING... .SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH OVER EAST CENTRAL NORTH DAKOTA WILL CONTINUE THROUGH EARLY EVENING THEN DIMINISH BEFORE SUNSET. THE WINDY CONDITIONS WILL MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ003-004-011-012-019>022-034-035-042-045-046-152130- /O.CAN.KBIS.WI.Y.0012.000000T0000Z-150416T0000Z/ RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN- MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...MINOT...TOWNER... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...MANDAN... BISMARCK...ELGIN...FORT YATES...LINTON 327 PM CDT WED APR 15 2015 /227 PM MDT WED APR 15 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS HAVE DIMINISHED AND MOVE TO EAST CENTRAL NORTH DAKOTA. THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ005-013-023-025-036-037-047-048-050-051-160000- /O.CON.KBIS.WI.Y.0012.000000T0000Z-150416T0000Z/ ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 327 PM CDT WED APR 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
002 WWUS73 KBIS 160004 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 704 PM CDT WED APR 15 2015 ...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE... .STRONG SOUTHERLY WINDS WERE SUBSIDING...AND WILL QUICKLY TAPER OFF OVER THE NEXT ONE TO TWO HOURS. NDZ005-013-023-025-036-037-047-048-050-051-160115- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-150416T0000Z/ ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 704 PM CDT WED APR 15 2015 ...WIND ADVISORY HAS EXPIRED... STRONG SOUTHERLY WINDS WERE SUBSIDING...AND WILL QUICKLY TAPER OFF OVER THE NEXT ONE TO TWO HOURS. $$ HEINERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 15, 12:44 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 15, 12:44 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1244 AM CDT WED APR 15 2015 .UPDATE... ISSUED AT 1244 AM CDT WED APR 15 2015 MAIN CONCERN IS INCREASING WINDS THE PAST HOUR OR TWO...LIKELY ASSOCIATED WITH A STRENGTHENING LOW LEVEL JET. THIS MIXING WILL KEEP RELATIVE HUMIDITY VALUES IN THE 30 TO 35 PERCENT RANGE TO 40-50 PERCENT TOWARDS DAYBREAK. UPDATE ISSUED AT 1018 PM CDT TUE APR 14 2015 QUICK UPDATE TO EXPIRE THE RED FLAG WARNING ON TIME AT 03 UTC. THE REMAINDER OF THE FORECAST FOR THE OVERNIGHT IS ON TRACK AND BLENDED TO OBSERVED TRENDS THROUGH 03 UTC. UPDATE ISSUED AT 804 PM CDT TUE APR 14 2015 NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE. THE MAIN CONCERN IS THE INCREASING WIND FIELD IN THE 900-800 MB POST 03 UTC. THE 20-23 UTC ITERATIONS OF RAP SOUNDINGS HAVE CONSISTENTLY SHOWN 50-60KTS IN THE AFOREMENTIONED LAYER ACROSS SOUTH CENTRAL NORTH DAKOTA WITH ONLY A VERY SHALLOW DECOUPLED LAYER AT THE SURFACE. SHOULD THE BOUNDARY LAYER REMAIN MIXED TO ALLOW THE TRANSFER OF THIS HIGHER MOMENTUM AIR TO THE SURFACE...AN EXTENSION OF THE RED FLAG WARNING MAY BE NEEDED WITH POSSIBLE WIND HEADLINES. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 311 PM CDT TUE APR 14 2015 THE MAIN CONCERNS IN THE SHORT TERM REMAIN FIRE WEATHER (SEE FIRE WEATHER DISCUSSION BELOW) AND WINDS. GOOD MIXING TODAY HAS HELPED BOOST TEMPERATURES INTO THE 70S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. WINDS HAVE ALSO BEEN GUSTY WITH SPEEDS APPROACHING ADVISORY LEVELS OF 45 MPH IN SOME LOCATIONS. BUFR SOUNDINGS SUGGEST THE GUSTY WINDS WILL CONTINUE INTO EARLY EVENING BEFORE DIMINISHING TO SOME EXTENT. CONSIDERED ISSUING A WIND ADVISORY FOR A FEW HOURS THIS AFTERNOON...BUT DECIDED AGAINST IT FOR NOW SINCE WE HAVE BEEN ON THE LOWER END OF CRITERIA AND ONLY AT A LIMITED NUMBER OF REPORTING LOCATIONS. A COLD FRONT MOVES INTO WESTERN NORTH DAKOTA LATE TONIGHT INTO WEDNESDAY. THE FRONT IS SLOW TO PROGRESS EAST...AND WINDS ARE EXPECTED TO AGAIN INCREASE AHEAD OF THE BOUNDARY. WINDS COULD APPROACH ADVISORY LEVELS TOWARDS THE JAMES RIVER VALLEY ON WEDNESDAY...BUT AFTER COLLABORATION WITH WFO FGF...HAVE OPTED TO HOLD OFF ON ANY WIND HEADLINES FOR NOW. TEMPERATURES WILL BE MUCH COOLER ON WEDNESDAY BEHIND THE FRONT WITH HIGHS IN THE MID TO UPPER 50S WEST...AND NEAR 70 EAST. A FEW SHOWERS ARE POSSIBLE ALONG AND BEHIND THE FRONT...WITH THE HIGHER CHANCES ACROSS THE SOUTHWEST PART OF THE STATE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 311 PM CDT TUE APR 14 2015 OVERALL PATTERN IS POINTING TOWARD A GRADUAL COOLING TREND AS WE MIGRATE DEEPER INTO THE LONG TERM PERIOD. SOME PROSPECTS OF LIGHT PRECIPITATION OCCUR WEDNESDAY NIGHT...WITH PERHAPS A MORE PRONOUNCED AREA COMING THROUGH SATURDAY NIGHT THROUGH SUNDAY. USED A BLEND OF THE NAM/SREF/ECMWF. THE GFS WAS OUSTED AS AN OUTLIER EARLY IN THE EXTENDED AS IT TRIED TO DEVELOP A CLOSED 700MB-500MB CLOSED LOW OVER WESTERN SOUTH DAKOTA WEDNESDAY NIGHT. FIRE WEATHER CONCERNS SHOULD BE ON THE DECREASE AFTER SATURDAY. WEDNESDAY NIGHT INTO SATURDAY...A SHORTWAVE TROUGH IN THE NORTHERN STREAM EASES INTO THE JAMES RIVER VALLEY BY 12Z THURSDAY. HAVE A CHC OF SHOWERS SLIDING ACROSS WESTERN INTO CENTRAL NORTH DAKOTA WEDNESDAY NIGHT...EXTENDING THROUGH 18Z THURSDAY INTO THE JAMES RIVER VALLEY. THEREAFTER...NORTHWEST FLOW THURSDAY AFTERNOON WILL GIVE WAY TO BROAD RIDGING FRIDAY THROUGH SATURDAY MORNING. LIGHT WINDS THURSDAY WITH NO FIRE WEATHER ISSUES EXPECTED. A WEAK COLD FRONT WILL SLIDE THROUGH THURSDAY NIGHT WITH BREEZY NORTHWEST WINDS SLATED FOR FRIDAY. THE STRONGEST WINDS ARE FORECAST IN THE JAMES RIVER VALLEY BETWEEN 20 AND 35 MPH...ALONG WITH MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT. WILL NEED TO MONITOR THIS AREA CLOSELY FOR THE POSSIBILITY OF FIRE WEATHER HEADLINES. FOR SATURDAY... SOUTHERLY WINDS OF 15 TO 25 MPH WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ACROSS MOST OF WESTERN AND SOUTHERN NORTH DAKOTA. A MARGINAL CASE FOR FIRE WEATHER HEADLINES AND WILL CONTINUE TO MONITOR. SATURDAY NIGHT THROUGH TUESDAY...A STRONGER COLD FRONT MOVES THROUGH SATURDAY NIGHT WITH A CHANCE OF SHOWERS DEVELOPING WEST MOVING INTO CENTRAL NORTH DAKOTA. THE ECMWF DOES SHOW SOME BRIEF LINKAGE OF SOUTHERN STREAM MOISTURE AHEAD OF THE FRONT SATURDAY NIGHT BEING SCOOPED UP INTO CENTRAL NORTH DAKOTA PRIOR TO FRONTAL PASSAGE. OTHERWISE EXPECT A CHANCE OF SHOWERS CONTINUING INTO SUNDAY. COOLER TEMPERATURES ALONG WITH SLIGHT CHANCES FOR SHOWERS WILL FOLLOW SUNDAY THROUGH TUESDAY WITH AFTERNOON HIGHS IN THE 50S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1244 AM CDT WED APR 15 2015 THE MAIN FORECAST CONCERN WILL BE GUSTY SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT. GUSTS WILL RANGE FROM 25-35 KNOTS AT KDIK/KBIS/KMOT...WITH KJMS INCREASING TO 25-35 KNOTS DURING THE EARLY MORNING. KISN IS NEAR A LOW PRESSURE TROUGH AND WINDS THERE EXPECTED TO BE SOUTHEAST AT AROUND 10-15 KNOTS. ADDED A WIND SHEAR COMPONENT WITH A 50 KNOT WIND AROUND 1400-2000FEET. THE SLOW MOVING COLD FRONT SHOULD MOVE THROUGH KISN BY AROUND 16Z...AND AT KDIK AROUND 18Z-20Z. THE STRONGEST WINDS AFTER 12Z SHOULD BE AT KJMS WITH STRONGEST WINDS FROM 15Z-24Z. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE PERIOD WITH SOME MID TO HIGH CLOUDS ENCROACHING FROM MONTANA. && .FIRE WEATHER... ISSUED AT 1018 P CDT TUE APR 14 2015 ANOTHER CRITICAL FIRE WEATHER DAY IS POSSIBLE WEDNESDAY AHEAD OF A COLD FRONT MOVING ACROSS NORTH DAKOTA. RELATIVE HUMIDITY VALUES SHOULD NOT BE AS LOW AS TODAY (TUESDAY)...BUT STRONG SOUTH WINDS WILL AGAIN BE A CONCERN. WILL MAINTAIN THE FIRE WEATHER WATCH FROM BOTTINEAU COUNTY...SOUTH THROUGH EMMONS COUNTY...AND EAST TO OUR BORDER WITH WFO FGF FOR WEDNESDAY AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR NDZ004-005-012-013-022-023-025-035>037-046>048-050-051. && UPDATE...JV SHORT TERM...CK LONG TERM...KS AVIATION...JV FIRE WEATHER...AYD
Hazardous weather outlook, Apr 14, 10:04 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1004 PM CDT TUE APR 14 2015 NDZ001>003-009>011-017>021-031>034-040>045-160315- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 1004 PM CDT TUE APR 14 2015 /904 PM MDT TUE APR 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR FRIDAY...NORTHWEST WINDS 15 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT MAY WARRANT FIRE WEATHER HEADLINES FOR WESTERN AND SOUTHERN NORTH DAKOTA. FOR SATURDAY...SOUTHERLY WINDS 15 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT WILL BE MONITORED FOR POSSIBLE FIRE WEATHER HEADLINES ACROSS WESTERN AND SOUTHERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-160315- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1004 PM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FIRE WEATHER WATCH FOR MUCH OF CENTRAL NORTH DAKOTA WEDNESDAY INTO WEDNESDAY EVENING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. FOR FRIDAY...NORTHWEST WINDS 15 TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT MAY WARRANT FIRE WEATHER HEADLINES FOR WESTERN AND SOUTHERN NORTH DAKOTA. FOR SATURDAY...SOUTHERLY WINDS 15 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT WILL BE MONITORED FOR POSSIBLE FIRE WEATHER HEADLINES ACROSS PORTIONS OF WESTERN AND SOUTHERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:47 AM CDT | Red Flag Warning | BIS | Bottineau, Burleigh, Dickey, Emmons, Foster, Grant and 17 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.